MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-110/I16-30
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted."device iteration is afx2".
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 2.5 years post initial procedure, a computerized tomography (ct) revealed a possible type 3 endoleak of indeterminate origin.As to date, no intervention has been scheduled and the patient is being monitored.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to refute the reported event of the indeterminate type 3 endoleak, rather it is identified as a type 3a (aortic) endoleak with the loss of overlap.The event is most likely anatomy related due to the aortic remodeling observed on the event computed tomography angiogram (cta) compared to the implant computed tomography angiogram (cta).As such, procedure related harms for this event could not be determined.The final patient status was reported as being stable post secondary procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2 with duraply.Corrections: b2: outcomes attributed to adverse events has been updated.B5: describe event or problem has been updated.G1,2: contact office- name has been updated.H6: device code: remove code 3190 h6: result code: remove code 3233 h6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 2.5 years post initial procedure, a computerized tomography (ct) revealed a possible type 3 endoleak of indeterminate origin.As to date, no intervention has been scheduled and the patient is being monitored.Additional information: the physician completed a successful reintervention and treated the patient with a vela suprarenal stent graft extension.The endoleak was resolved and patient was reportedly stable post reintervention.The indeterminate type 3 endoleak is refuted, rather it is a type 3a (aortic) endoleak with the loss of overlap.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key8947003
Report Number2031527-2019-00394
Device Sequence Number2458775
Product Code MIH
UDI-Device Identifier00818009014856
UDI-Public(01)00818009014856(17)170825
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2017
Device Model NumberBEA25-110/I16-30
Device Lot Number1580601005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT#1612783026
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age83 YR